Share
You could earn SmartPoints on this page!SmartPoint Coin

Health Questions & Answers

Q:

Favorite
0

Hello!

About 6 weeks ago my left eye lid suddenly had a dry patch of skin, essentially flaky it was so dry. Yet none of my eye lotions seemed to help - in fact they seemed to irritate it even more. I ended up using vaseline as it was the only thing that didn't make it hurt... My mom convinced me to use mycetracin/neosporin (because of the antibacterial effect), which I did. 

Shortly after I started that, my right eye lid joined in the party. Now I have two inflamed eye lids that I am unhappily loading up with neosporin each day. Not exactly an attractive look and it is incredibly annoying. 

I had started a new eye lotion about a month prior to the rash... could this have done it? Other than that, I had quit taking birth control pills 3 months prior and a friend told me that hormone changes can cause dry skin patches...

What should I do?

Thanks for your advice! :)

Red Eyed Girl

Smartliving Guest asked this
December 6, 2011 at 4:08 PM

A:

Coaches
3

Hormone changes can do very weird things, as can switching lotions or creams.

If the rash feels like something aggravated by lotions or creams, it may be that you've developed an allergy, and it might be worth trying some sort of allergy medicine (either over the counter or one your doctor prescribes) to see if it helps.

As for the hormone changes, I'm not sure what changes you'd experience stopping birth control, but I was taking a medication for ulcerative colitis that affects hormones and my doctor had to wean me off of it very gradually. You might want to call your doctor's office and ask for advice and see if maybe you stopped taking the pills too suddenly or something to that effect.

Big Dave from SLN answered
December 8, 2011 at 11:31 AM

Thanks, Dave. I will certainly ask my doctor about it at my next appointment. Though until then I purchased pure jojoba oil to use as my eye moisturizer... it is the first thing to not sting :) Progress!!!

Jessica Corwin MPH RDN Health Coach answered
December 9, 2011 at 6:18 AM

enough of. Sometimes I'll get headaches three or four times a week, and it can be exhausting - especially since I'm

Julin answered
January 18, 2012 at 3:01 AM
Already a member? Just sign in!

You are at least 13 years of age and agree to our terms of service.

(All fields Reqiuired)

Report Abuse

Question Tags

Allergies

Short URL: https://www.smartlivingnetwork.com/q2063

    THRIVE Email Newsletter from HelloLife®

    Subscribe to the THRIVE Newsletter


    Site Feedback